Alert archive / Kentucky / Flash Flood Warnings in 2022

Flash Flood Warning 15, NWS Paducah, KY

April 13, 20227 counties in Kentucky

NWS Paducah, KY issued this flash flood warning at Apr 13, 2022, 5:12 PM CDT for 7 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2022, 5:12 PM CDT (22:12 UTC)
Expired
Apr 13, 2022, 8:00 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Caldwell County, KY, Christian County, KY, Hopkins County, KY, Lyon County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY

The radar

The Ft Campbell radar (KHPX), 43 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 4:02 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 13, 4:02 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
402 PM CDT Wed Apr 13 2022

.SHORT TERM...(Tonight through Friday night)
Issued at 400 PM CDT Wed Apr 13 2022

Quickly evolving line of severe thunderstorms with all gambits of
severe threats, including damaging winds, large hail and
tornadoes will continue to move quickly east across mainly
portions of wrn KY this evening.

Thereafter, drier and much cooler air will rush in behind the cold
front overnight. Could see some scattered frost in portions of
southeast MO/sw IL by sunrise, as winds cut off fairly well with
clear conditions. High pressure will then build in for the Thu/Thu
night time frame. Another weak cold front will drop southeast into
region Friday night. Does not look to be much of an impact with
this moisture starved system in near zonal flow aloft.

.LONG TERM...(Saturday through Wednesday)
Issued at 400 PM CDT Wed Apr 13 2022

High pressure will drop into the Great Lakes and upper OH River
Valley Saturday, keeping things mainly dry and seasonal. However,
a weak mid level short wave is expected to move east into the mid
and upper MS River Valley on the back side of the surface high by
Sunday. This, combined with an overall moisture increase, will
lead to the next chance of showers across the region, mainly
Sunday and Sunday night. Thereafter, drier and seasonably cool
conditions will return for the first part of next week as another
surface high drops southeast into the region.

&&

.AVIATION...
Issued at 1250 PM CDT Wed Apr 13 2022

MVFR to VFR cigs and gusty south winds 20-30 kts expected ahead
of a line of strong to severe thunderstorms that will cross the
region from west to east this afternoon and early tonight. VFR
conditions expected in wake of the frontal passage with gusty nw
winds around 20 kts or so.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 7 PM CDT this evening for ILZ075>078-080>094.

     Flood Watch until 11 PM CDT this evening for ILZ092>094.

MO...Wind Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
     107>112-114.

     Flood Watch until 11 PM CDT this evening for MOZ112.

IN...Wind Advisory until 7 PM CDT this evening for INZ081-082-085>088.

KY...Wind Advisory until 7 PM CDT this evening for KYZ001>022.

     Flood Watch until 11 PM CDT this evening for KYZ001>013-016-017-
     021-022.

&&

SHORT TERM...GM
LONG TERM...RST
AVIATION...GM
Hazardous weather outlook, Apr 13, 4:01 AM CDT, 13 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
401 AM CDT Wed Apr 13 2022

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
401 AM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

A Wind Advisory is posted from 9 AM through 7 PM CDT for the
entire outlook area. Please see the latest Wind Advisory for
details.

A Flood Watch remains in effect until 10 pm CDT for southern
sections of west Kentucky. Please refer to the latest Flood watch
for details.

A significant severe weather episode is likely today and this
evening for the entire outlook area. The Storm Prediction Center
has the entire area in a Moderate Risk of Severe Weather.

Damaging winds of 60 to 70 mph winds or higher, large hail up to
two inches, and tornadoes are all possible.

A few storms may reach severe limits this morning over part of the
outlook area, but the main concern will be with the line of
thunderstorms expected to move from west to east across the
entire outlook area between 1 pm to 10 pm this Wednesday.

Widespread damaging straight line winds are expected. A few
embedded tornadoes are possible within the line of storms this
afternoon and evening. Large hail will be mostly likely over the
Purchase area of west Kentucky and across parts of southeast
Missouri.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few isolated thunderstorms are possible Friday
night. Heavy rain and lightning would be the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation may be required today and this evening
across the entire outlook area. Please relay and reports of severe
weather or damage to the National Weather Service in Paducah
Kentucky.

Smith

In the hours before

Local storm report, Apr 13, 4:34 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
434 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     2 N MAYFIELD            36.77N 88.64W
04/13/2022                   GRAVES             KY   TRAINED SPOTTER

            POSSIBLE TORNADO DAMAGE, TREES DOWN.

&&
Local storm report, Apr 13, 4:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND GST     SEDALIA                 36.65N 88.60W
04/13/2022  M68 MPH          GRAVES             KY   MESONET

            MEASURED 68.8 MPH WIND MESONET.

&&
Special weather statement, Apr 13, 4:53 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Paducah KY
453 PM CDT Wed Apr 13 2022

KYZ007-008-010-011-013-132230-
Marshall KY-Crittenden KY-Lyon KY-Livingston KY-Caldwell KY-
453 PM CDT Wed Apr 13 2022

...A strong thunderstorm will impact portions of southeastern
Livingston, central Crittenden, northwestern Caldwell, north central
Marshall and northwestern Lyon Counties through 530 PM CDT...

At 453 PM CDT, trained weather spotters reported a strong
thunderstorm 7 miles northeast of Calvert City, moving northeast at
60 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Trained weather spotters in Reidland.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Marion and Farmersville around 510 PM CDT.

Other locations in the path of this storm include Creswell.

This includes Interstate 24 in Kentucky between Mile Markers 28 and
38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for western and
northwestern Kentucky.

&&

LAT...LON 3714 8841 3743 8794 3741 8793 3740 8791
      3742 8785 3738 8786 3739 8782 3737 8781
      3736 8783 3735 8781 3734 8784 3732 8785
      3730 8782 3732 8782 3732 8780 3730 8781
      3729 8779 3726 8780 3699 8829
TIME...MOT...LOC 2153Z 236DEG 53KT 3712 8826

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

PS
Local storm report, Apr 13, 4:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
459 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     2 ESE BENTON            36.84N 88.33W
04/13/2022                   MARSHALL           KY   EMERGENCY MNGR

            TREE DOWN ON HOUSE AND POWER LINES NEAR
            JOHNSTON RD. BENTON, KY ALSO POWER LINE AND
            TREE DOWN ON MAIN ST. IN BENTON.

&&

BM
Local storm report, Apr 13, 5:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
502 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     3 SE HICKORY            36.79N 88.60W
04/13/2022                   GRAVES             KY   LAW ENFORCEMENT

            TREES DOWN.

&&

BM
Local storm report, Apr 13, 5:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
508 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     1 SSW WINGO             36.63N 88.74W
04/13/2022                   GRAVES             KY   PUBLIC

            REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
            POWER POLES BROKEN.

&&

BM

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:48 AM CDTWind AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more16 hr
Apr 13, 2:47 PM CDTSpecial Weather StatementPAHCarlisle, Hickman43 min
Apr 13, 3:05 PM CDTSevere Thunderstorm WarningPAHFulton40 min
Apr 13, 3:26 PM CDTTornado WarningPAHFulton19 min
Apr 13, 3:38 PM CDTTornado WarningPAHCarlisle, Fulton, Hickman16 min
Apr 13, 3:49 PM CDTSevere Thunderstorm WarningPAHCalloway, Carlisle, Fulton, Graves, Hickman, Marshall56 min
Apr 13, 3:57 PM CDTFlash Flood WarningPAHBallard, Calloway, Carlisle, Graves, Hickman, McCracken and 1 more4 hr
Apr 13, 4:04 PM CDTTornado WarningPAHCarlisle, Fulton, Graves, Hickman26 min
Apr 13, 4:27 PM CDTTornado WarningPAHCalloway, Graves, Marshall27 min
Apr 13, 4:28 PM CDTTornado WarningPAHCalloway, Marshall32 min
Apr 13, 4:44 PM CDTTornado WarningPAHTrigg31 min
Apr 13, 4:45 PM CDTTornado WarningPAHCaldwell, Lyon30 min
Apr 13, 4:53 PM CDTSpecial Weather StatementPAHCrittenden37 min
Apr 13, 5:04 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHCaldwell, Christian, Crittenden, Hopkins, Lyon, McLean and 4 more56 min
Apr 13, 5:09 PM CDTTornado WarningPAHCaldwell, Christian, Hopkins, Trigg39 min
Apr 13, 5:33 PM CDTTornado WarningPAHChristian, Muhlenberg, Todd42 min
Apr 13, 5:35 PM CDTRiver Flood WarningPAHChristian, Trigg87 min
Apr 13, 5:43 PM CDTTornado WarningPAHMcLean, Muhlenberg32 min
Apr 13, 6:02 PM CDTSpecial Weather StatementPAHTodd13 min
Apr 13, 10:39 AM CDTSpecial Weather StatementPAHFranklin36 min
Apr 13, 10:57 AM CDTSpecial Weather StatementPAHCarter33 min
Apr 13, 1:02 PM CDTSpecial Weather StatementPAHButler, Ripley43 min
Apr 13, 1:50 PM CDTAreal Flood AdvisoryPAHBollinger, Butler, Carter, Perry, Ripley, Wayne3 hr
Apr 13, 3:08 PM CDTTornado WarningPAHNew Madrid, Stoddard31 min

Nearby

Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.